Alert archive / California / Wind Advisories in 2008

Wind Advisory 75, NWS San Diego, CA

June 10, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Jun 10, 2008, 1:35 PM PDT for Riverside County, San Bernardino County, California. It took effect at Jun 10, 2008, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 1:35 PM PDT (20:35 UTC)
In effect from
Jun 10, 2008, 2:00 PM PDT
Expired
Jun 11, 2008, 1:30 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 102035
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 PM PDT TUE JUN 10 2008

...WIND ADVISORIES IN EFFECT FOR APPLE VALLEY...LUCERENE
VALLEY...JOHNSON VALLEY...AND COACHELLA VALLEY THIS AFTERNOON 
THROUGH TONIGHT...

.A COLD FRONT MOVING THROUGH CENTRAL CALIFORNIA AND NEVADA WILL
CAUSE STRONG GUSTY WINDS OVER THE DESERT PORTIONS OF SOUTHWEST SAN
BERNARDINO AND WESTERN RIVERSIDE COUNTIES THIS AFTERNOON AND
TONIGHT. WINDS ARE ALREADY GUSTING OVER 40 MPH OVER THE MOJAVE
DESERT AND AN ADDITIONAL INCREASE OF 15 MPH IS LIKELY DURING THE
NEXT SEVERAL HOURS. WINDS WILL SLOWLY DIMINISH EARLY WEDNESDAY 
MORNING...BUT AREAS OF BLOWING DUST AND SAND MAY STILL BE PRESENT
OVER THE JOHNSON VALLEY AREA THROUGHOUT WEDNESDAY MORNING.

CAZ060-110445-
/O.NEW.KSGX.WI.Y.0075.080610T2100Z-080611T1300Z/
APPLE AND LUCERNE VALLEYS-
135 PM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

WIND GUSTS AROUND 55 MPH ALONG WITH AREAS OF BLOWING DUST AND SAN
ARE LIKELY THIS AFTERNOON AND TONIGHT. WINDS WILL BEGIN TO DIMINISH
WEDNESDAY MORNING. 

AREAS OF BLOWING SAND AND DUST MAY CONTINUE THROUGHOUT WEDNESDAY
MORNING BUT WIND GUSTS ARE FORECAST TO DIMINISH TO LESS THAN 45
MPH BY 6 AM WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-110445-
/O.NEW.KSGX.WI.Y.0075.080611T0000Z-080611T1100Z/
COACHELLA VALLEY-
135 PM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
PDT WEDNESDAY. 

WIND GUSTS AROUND 45 MPH ARE POSSIBLE DURING THIS PERIOD ALONG
WITH AREAS OF BLOWING DUST AND SAND. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR
2 follow-up statements
000 
WWUS76 KSGX 110413
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
913 PM PDT TUE JUN 10 2008

...WIND ADVISORIES IN EFFECT FOR APPLE VALLEY...LUCERENE VALLEY...
JOHNSON VALLEY...AND COACHELLA VALLEY TONIGHT...

.A COLD FRONT MOVING THROUGH CENTRAL CALIFORNIA AND NEVADA WILL
CAUSE STRONG AND GUSTY WINDS OVER THE DESERT PORTIONS OF SOUTHWEST
SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES TONIGHT. WINDS OF 40
TO LOCALLY 50 MPH ARE EXPECTED. WINDS WILL SLOWLY DIMINISH EARLY
WEDNESDAY MORNING...BUT AREAS OF BLOWING DUST AND SAND MAY STILL
BE PRESENT OVER THE JOHNSON VALLEY AREA WEDNESDAY MORNING.

CAZ060-111215-
/O.CON.KSGX.WI.Y.0075.000000T0000Z-080611T1300Z/
APPLE AND LUCERNE VALLEYS-
913 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

WIND GUSTS AROUND 50 MPH ALONG WITH AREAS OF BLOWING DUST AND SAN
ARE LIKELY TONIGHT. WINDS WILL DIMINISH WEDNESDAY MORNING.

AREAS OF BLOWING SAND AND DUST MAY CONTINUE THROUGHOUT WEDNESDAY
MORNING...BUT WIND GUSTS ARE FORECAST TO DIMINISH TO LESS THAN 45
MPH BY 6 AM WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ061-111100-
/O.CON.KSGX.WI.Y.0075.000000T0000Z-080611T1100Z/
COACHELLA VALLEY-
913 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. 

WIND GUSTS AROUND 45 MPH ARE LIKELY TONIGHT...ALONG WITH AREAS OF
BLOWING DUST AND SAND.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 110830
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PDT WED JUN 11 2008

CAZ060-110930-
/O.CAN.KSGX.WI.Y.0075.000000T0000Z-080611T1300Z/
APPLE AND LUCERNE VALLEYS-
130 AM PDT WED JUN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

CAZ061-110930-
/O.CAN.KSGX.WI.Y.0075.000000T0000Z-080611T1100Z/
COACHELLA VALLEY-
130 AM PDT WED JUN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 9:40 AM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 10, 9:40 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PDT TUE JUN 10 2008

.SYNOPSIS...LOW PRESSURE DEVELOPING OVER NEVADA WILL INCREASE
ONSHORE FLOW TODAY AND WEDNESDAY. THIS WILL BRING COOLING INLAND AND
GUSTY WINDS TO THE MOUNTAINS AND DESERTS. A DEEPER MARINE LAYER AND
COASTAL EDDY WILL PUSH NIGHT AND MORNING CLOUDS FARTHER INLAND
TONIGHT WHILE SKIES REMAIN MOSTLY CLEAR IN THE DESERTS AND
MOUNTAINS. BUILDING HIGH PRESSURE WILL BRING A RETURN OF HOT DAYS TO
INLAND AREAS FRIDAY THROUGH THE WEEKEND. THE SEA BREEZE WILL
CONTINUE TO BRING SEASONAL CONDITIONS AND AREAS OF NIGHT AND MORNING
LOW CLOUDS AND FOG TO THE COASTAL ZONES.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

TROUGH MOVING ACROSS PACIFIC NW/NORTHERN  GREAT BASIN  ALMOST A
CLOSED LOW. THIS SYSTEM TO MOVE SLOWLY EAST OVER NEXT 48 HOURS. THE
ACCOMPANYING COLD FRONT WAS OVER NORTHERN CALIFORNIA THIS MORNING
AND SLIDES SOUTHEASTWARD ACROSS NEVADA TODAY AND REACHES MOJAVE
DESERT TONIGHT...BUT WITH UPPER SUPPORT WEAK AND TO THE DISTANT
N...DO NOT SEE IT PUSHING OVER THE SAN BERNARDINO MOUNTAINS. AHEAD
OF THE FRONT PRESSURES WILL BE FALLING AND THE ONSHORE PRESSURE
GRADIENT BETWEEN THE SW CALIFORNIA COAST AND SOUTHERN NEVADA IS
FORECAST TO INCREASE TO 17 MB PER NAM12 MODEL. THE WIND PROGRAM
GUIDANCE FROM ALL BUT THE AVN MODEL INDICATES GUSTS 45-50 MPH OVER
WIND PRONE AREAS OF DESERTS AND MOUNTAINS. CURRENTLY HAVE THESE
VALUES IN GRIDS AND WILL LIKELY ISSUE A WIND ADVISORY FOR THE
DESERTS OF SW SAN BERNARDINO AND WESTERN RIVERSIDE
COUNTIES...CAZ060-061 IN THE AFTERNOON PACKAGE. WEST OF THE
MOUNTAINS THE COASTAL EDDY WILL HANG TOUGH THROUGH THIS PERIOD.
MARINE DEPTH WAS NEAR 2200 FEET THIS MORNING AND DRIZZLE WAS BEING
REPORTED FROM THE COAST TO THE WESTERN INLAND VALLEYS...MOSTLY
BETWEEN ELEVATIONS 200-800 FEET. THE LIFTING AHEAD OF THE
FRONT/TROUGH AND INCREASING ONSHORE PRESSURE GRADIENTS THIS AFTERNON
WILL LIKELY RESULT IN DRIZZLE AGAIN THIS EVENING/.TONIGHT BU T
EXPECT ELEVATIONS AFFECTED MAY BE A BIT HIGHER. HAVE ALREADY
MODIFIED CLOUD COVER GRIDS. WILL WORK ON WX GRIDS TO REFLECT THESE
CHANGES AND ALSO INCLUDE BLOWING SAND/DUST OVER DESERT AREAS.
BEYOND THESE SHORT TERM CHANGES REMAINDER OF FORECAST LOOKED
OKAY...WITH SLACKENING PRESSURE GRADIENT WEDNESDAY...MARINE LAYER
SHRINKING/RETREATING TO THE COAST FROM FRIDAY ON AS HIGH PRESSURE
SURFACE AND ALOFT BUILDS.

FROM PREVIOUS DISCUSSION...
THE SUMMERTIME DESERT SW UPPER HIGH WILL GRADUALLY BEGIN TO ASSERT
ITSELF THU THROUGH THE WEEKEND AND WELL INTO NEXT WEEK WITH TEMPS
ABOUT 5 DEG ABOVE NORMAL THROUGH THE PERIOD. MODELS INDICATE SOME
MIDLEVEL MOISTURE MOVING UP IN THE S-SW FLOW AROUND THE UPPER HIGH.
THIS MAY CAUSE SOME CUMULUS BUILDUPS OVER THE MOUNTAINS DURING THE
WEEKEND. FOR NEXT WEEK...SCALIF WILL BE MOSTLY UNDER DRY 588 SW FLOW
ALOFT WITH WEAK ONSHORE SURFACE FLOW WITH MARINE LAYER NIGHT AND
MORNING STRATUS CONFINED TO THE COASTAL ZONES.

&&

.AVIATION...
101630Z...MARINE LAYER CLOUD TOPS AROUND 2200 FEET MSL THIS MORNING.
AIRFIELDS OVER THE COASTAL STRIP MAY ONLY CLEAR FOR A FEW HOURS THIS
AFTERNOON. STRATUS WILL BEGIN MOVING INLAND LATE AFTERNOON...WITH
HIGHER CLOUD BASES AS THE MARINE LAYER DEEPENS...PUTTING FOG ON THE
COASTAL SLOPES.

ABOVE THE MARINE LAYER...MOSTLY CLEAR SKIES AND UNRESTRICTED
VISIBILITIES WILL PREVAIL THROUGH WEDNESDAY. INCREASING WESTERLY
FLOW ALOFT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH RIP CURRENT RISK AT THE BEACHES THROUGH WEDNESDAY.
MAY ISSUE WIND ADVISORY FOR TONIGHT OVER CAZ060-061

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...SMALL
Hazardous weather outlook, Jun 10, 6:45 AM PDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
645 AM PDT TUE JUN 10 2008

CAZ042-043-110000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
645 AM PDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

HIGH RIP CURRENT RISK AT BEACHES.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

HIGH RIP CURRENT RISK AT BEACHES WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-060-061-062-101200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
645 AM PDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

WIND GUSTING TO 45 MPH THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD/RB

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.